Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 73, NWS La Crosse, WI

June 14, 2008Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 14, 2008, 3:49 PM CDT for Grant County, Wisconsin. It was in force for 56 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2008, 3:49 PM CDT (20:49 UTC)
Expired
Jun 14, 2008, 4:45 PM CDT
In force
56 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Grant County, WI

The radar

The La Crosse radar (KARX), 122 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:58 PM CDTHAIL 0.5North Andover, WI
Jun 14, 3:59 PM CDTHAIL 1North Andover, WI
Jun 14, 4:07 PM CDTHAIL 0.51 W Lancaster, WI
Jun 14, 4:10 PM CDTHAIL 11 Ne Lancaster, WIPUBLIC REPORTS ONE INCH SIZE HAIL ONE MILE NORTHEAST OF LANCASTER.
Jun 14, 4:10 PM CDTHAIL 1.75Lancaster, WIEMERGENCY MANAGER REPORTS GOLF BALL SIZE HAIL IN LANCASTER.
Jun 14, 4:11 PM CDTHAIL 0.75Lancaster, WITRAINED SPOTTER REPORTS PENNY SIZE HAIL IN DOWNTOWN LANCASTER.
Jun 14, 4:13 PM CDTTSTM WND GST 50Glen Haven, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:14 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 142049
SVRARX
WIC043-142145-
/O.NEW.KARX.SV.W.0073.080614T2049Z-080614T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 445 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED NEAR NELSON DEWEY STATE PARK...OR NEAR
  GUTTENBERG...MOVING EAST AT 37 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEETOWN AROUND 355 PM...
  PORTERS BRIDGE AND BURTON AROUND 400 PM...
  HURRICANE AROUND 405 PM...
  LANCASTER AND POTOSI AROUND 410 PM...
  LANCASTER MUNICIPAL AIRPORT AND ROCKVILLE AROUND 415 PM...
  ELLENBORO AROUND 420 PM...
  CORNELIA AND ANNATON AROUND 425 PM...
  PLATTEVILLE AND UNION AROUND 430 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4271 9099 4274 9105 4280 9109 4286 9109
      4293 9043 4269 9042 4268 9044 4268 9092
TIME...MOT...LOC 2049Z 267DEG 32KT 4277 9099

$$

RRS
3 follow-up statements
000 
WWUS53 KARX 142104
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 PM CDT SAT JUN 14 2008

WIC043-142145-
/O.CON.KARX.SV.W.0073.000000T0000Z-080614T2145Z/
GRANT WI-
403 PM CDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL GRANT COUNTY...

AT 402 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR PORTERS BRIDGE...OR 6 MILES SOUTHWEST OF 
LANCASTER...MOVING EAST AT 43 MPH. ONE INCH DIAMETER HAIL WAS 
REPORTED NEAR NORTH ANDOVER AT 359 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LANCASTER AND LANCASTER MUNICIPAL AIRPORT AROUND 410 PM...
  ELLENBORO AND CORNELIA AROUND 415 PM...
  UNION AND ANNATON AROUND 420 PM...
  PLATTEVILLE AND ARTHUR AROUND 425 PM...
  LIVINGSTON AROUND 430 PM...

LAT...LON 4271 9099 4274 9105 4280 9109 4286 9109
      4293 9043 4269 9042 4268 9044 4268 9092
TIME...MOT...LOC 2103Z 256DEG 38KT 4281 9079

$$

RRS
000 
WWUS53 KARX 142114
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
414 PM CDT SAT JUN 14 2008

WIC043-142145-
/O.CON.KARX.SV.W.0073.000000T0000Z-080614T2145Z/
GRANT WI-
414 PM CDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL GRANT COUNTY...

AT 410 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING PENNY SIZE HAIL AND 50 TO 60 MPH WINDS. THIS 
STORM WAS LOCATED NEAR LANCASTER...MOVING EAST AT 44 MPH. OTHER 
STORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZED HAIL WERE LOCATED 
WEST OF NORTH ANDOVER AND BETWEEN BURTON AND BEETOWN.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLATTEVILLE AND UNION AROUND 420 PM...
  ARTHUR AND PLATTEVILLE AIRPORT AROUND 425 PM...
  LIVINGSTON AROUND 430 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4271 9099 4274 9105 4280 9109 4286 9109
      4293 9043 4269 9042 4268 9044 4268 9092
TIME...MOT...LOC 2113Z 256DEG 38KT 4283 9065

$$

RRS
000 
WWUS53 KARX 142129
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
430 PM CDT SAT JUN 14 2008

WIC043-142145-
/O.CON.KARX.SV.W.0073.000000T0000Z-080614T2145Z/
GRANT WI-
430 PM CDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL GRANT COUNTY...

AT 423 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCED GOLF BALL SIZE HAIL NEAR LANCASTER AT 410 PM. THIS STORM 
WAS NOW LOCATED NEAR UNION...OR 8 MILES NORTH OF PLATTEVILLE... 
MOVING EAST AT 44 MPH. OTHER STRONG STORMS CAPABLE OF PRODUCING 
PENNY TO NICKEL SIZED HAIL WERE LOCATED NEAR ELLENBORO AND PORTERS 
BRIDGE. 

LAT...LON 4277 9093 4287 9098 4287 9097 4293 9043
      4269 9042 4268 9044 4268 9085
TIME...MOT...LOC 2128Z 256DEG 38KT 4287 9044

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:48 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 14, 3:48 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT SAT JUN 14 2008

.SHORT TERM...THROUGH TUESDAY

FORECAST FOCUS IS ON CONVECTIVE CHANCES TONIGHT AND INTO SUNDAY...
AND AGAIN LATE TUESDAY.

19Z SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER THE OZARKS AND OHIO
VALLEY REGION BACK INTO THE HIGH PLAINS. LOW PRESSURE WAS LOCATED
OVER ND AND ALSO THE WESTERN GREAT LAKES. WEAK FRONTAL BOUNDARIES
WERE WORKING WITH SOUTHERLY FLOW FROM THE PLAINS TO GENERATE BATCHES
OF CONVECTION TO THE SOUTH AND ACROSS THE DAKOTAS.

FIRST...CONVECTION INTO THE FAR SOUTHERN COUNTIES OF THE FORECAST
AREA. EXPECT THIS TO PERSIST INTO THE EVENING UNDER MAIN CAPE AXIS
AND NEAREST THE MOISTURE FEED. OTHER CONVECTION ACROSS THE DAKOTAS
EXPECTED TO MOVE AND/OR DEVELOP EAST/SOUTHEAST TOWARD THE AREA AS
SHORT WAVE ENERGY MOVES ACROSS THE REGION ON THE SOUTH SIDE OF THE
MAIN UPPER LOW CORE NEAR HUDSON BAY. MOISTURE REMAINS A LIMITING
FACTOR FOR WIDESPREAD DEVELOPMENT...BUT ENOUGH SUPPORT TO MAINTAIN
AND EXPAND THE 50 POP. NAM MOST ROBUST WITH QPF IN OUR REGION...WITH
SOME SUPPORT FROM EASTARW4 AND EASTNMM5. OVERALL...WIDESPREAD RAIN
AMOUNTS NOT EXPECTED TO BE HEAVY...BUT THERE REMAINS THE POSSIBILITY
FOR ISOLATED HIGHER AMOUNTS...PERHAPS UP TO AN INCH IN SOME SPOTS.
SOME POTENTIAL FOR SEVERE STORMS WITH COOL POOL FOR HAIL
DEVELOPMENT...AND DRY LOWER LAYER ASSISTING WITH WIND POTENTIAL.

CONVECTIVE ACTIVITY LOOKS TO CONTINUE ACROSS THE AREA INTO SUNDAY.
MUCH OF THE AREA WILL HAVE AT LEAST A CHANCE FOR RAIN SUNDAY
MORNING...WITH THE RAIN CHANCES BY AFTERNOON CONFINED TO THE
SOUTHEAST PART OF THE FORECAST AREA...AS WELL AS NORTH CENTRAL
WISCONSIN WHERE CYCLONIC FLOW AROUND THE MAIN UPPER LOW...COMBINED
WITH THE COLD POOL MAY GENERATE INSTABILITY SHOWERS AND
THUNDERSTORMS. THIS ACTION WILL LIKELY CONTINUE INTO SUNDAY NIGHT
BEFORE DIMINISHING. DOES NOT APPEAR TO BE ENOUGH SUPPORT FOR ANY
SEVERE WEATHER.

HIGH PRESSURE BUILDS IN FOR MONDAY...PROVIDING DRY SKIES AND COOL
TEMPERATURES. SOME QUESTION THEN ON POTENTIAL FOR SHOWERS AND
THUNDERSTORMS ON TUESDAY. MODELS SUPPORT A WEAK SHORT WAVE TROUGH
MOVING ACROSS THE AREA IN THE NORTHWEST FLOW...PROVIDING A CHANCE
FOR SHOWERS AND THUNDERSTORMS. MOISTURE LIMITED ONCE AGAIN...AND
MODELS A BIT AT ODDS ON THIS. BUT APPEARS TO BE ENOUGH FORCING AND
SUPPORT FOR AT LEAST A CHANCE LATE TUESDAY INTO TUESDAY NIGHT.

TEMPERATURES LOOKING COOL FOR MID-JUNE...ESPECIALLY MONDAY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY

MEDIUM RANGE MODELS STILL SUPPORTIVE OF A SOMEWHAT PROLONGED PERIOD
OF DRY WEATHER. PATTERN REMAINS BLOCKY...WITH MEAN TROUGHS OVER BOTH
COASTS...AND A RIDGE OVER CENTRAL NORTH AMERICA. THIS PLACES OUR
REGION IN A COOL AND DRY NORTHWEST FLOW ALOFT...WITH THE MAIN FLOW OF
SHORT WAVE TROUGHS DROPPING INTO THE GREAT LAKES...TOO FAR EAST FOR
MUCH ACTION. COOL TEMPERATURES LOOK TO PREVAIL THROUGH THE WEEK.

&&

.AVIATION...
GENERAL VFR CONDITIONS EXPECTED AT KRST/KLSE TONIGHT/SUN...HOWEVER A
CHANCE SHRA/TSRA WILL SPREAD ACROSS THE AREA MAINLY LATER TONIGHT/
EARLY SUN MORNING. A SERIES OF SHORTWAVES WILL SLIDE SOUTHEAST
ACROSS THE AREA TONIGHT AND EARLY SUNDAY. THE BULK OF THE MOISTURE
RETURN AND INCREASE OF INSTABILITY AHEAD OF THESE FEATURES...AND
HIGHER SHRA/TSRA CHANCES...LOOK TO REMAIN SOUTH OF THE TAF SITES
THRU THIS EVENING...ACROSS NORTHEAST IA/SOUTHWEST WI THRU. AS ONE
STRONGER SHORTWAVE HEADS TOWARD THE AREA LATER TONIGHT/SUN MORNING
SOME OF THE MOISTURE/INSTABILITY...ALONG WITH THE CHANCES OF
SHRA/TSRA... ARE PULLED NORTH OVER THE TAF SITES. CARRIED SCT VFR CB
LAYER MUCH OF TONIGHT INTO SUN MORNING DUE SCT TSRA EXPECTED IN THE
AREA. ADDED VCSH FOR LATE TONIGHT/EARLY SUN MORNING FOR NOW WITH SCT
COVERAGE OF SHRA/TSRA EXPECTED. LATER SHIFTS SHOULD BE ABLE TO
DETAIL THIS INTO A SHORT PERIOD OF BKN CB  AND PERHAPS TSRA ONCE
TIMING/EVOLUTION OF THE MOISTURE/ SHORTWAVES BECOME CLEARER.
IMPROVING VFR CONDITIONS FOR LATER SUN MORNING/AFTERNOON AS
NORTHWEST WINDS/SUBSIDENCE SCOUR MOISTURE OUT OF THE AREA.

&&

.HYDROLOGY...
RIVERS CONTINUE TO FALL OVER THE FORECAST AREA. STILL SOME AREAS OF
HIGH WATER...WITH A FEW WARNINGS STILL ONGOING. ANY NEW RAINFALL
WILL BE OF CONCERN...BUT OVERALL NOT FEELING THAT THERE WILL BE A
WIDESPREAD THREAT FOR HEAVY RAINFALL...WITH STORMS EXPECTED TO MOVE
THROUGH SOMEWHAT QUICKLY. THUS WILL HOLD OFF ON ANY WATCH OR OUTLOOK
AT THIS POINT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM/HYDRO...MW
AVIATION...RRS
Hazardous weather outlook, Jun 14, 5:35 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
535 AM CDT SAT JUN 14 2008

MNZ079-WIZ017-029-032>034-151000-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF
SOUTHEAST MINNESOTA...AND WESTERN INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

A FEW RIVERS ACROSS SOUTHEAST MINNESOTA INTO WESTERN WISCONSIN REMAIN
HIGHER THAN NORMAL DUE TO RECENT HEAVY RAINS. ALTHOUGH NO FLOODING IS
OCCURRING...THE RIVERS WILL BE RUNNING FAIRLY SWIFT AND THEREFORE
CAUTION SHOULD BE USED IF VENTURING NEAR OR ON THESE RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORK SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS MAY CAUSE SOME
RUNOFF ON THE SATURATED SOILS AND RESULTANT RISES ON RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NOT BE NEEDED BUT SPOTTER GROUPS MAY
WANT TO MONITOR LATEST FORECASTS FOR THIS AFTERNOON INTO
TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-
151000-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-
RICHLAND-VERNON-WINNESHIEK-WINONA-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

SIGNIFICANT RIVER FLOODING WILL CONTINUE FOR MANY RIVERS ACROSS THE
AREA AS RUNOFF FROM RECENT HEAVY RAINS CONTINUES. MANY ROADS NEAR
THESE RIVERS WILL CONTINUE TO BE CLOSED DUE TO THE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORKS SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS MAY DELAY SOME
CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED
SOILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON INTO THIS
EVENING. IN ADDITION...ANY RAINFALL OR FLOODING REPORTS WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ061-151000-
GRANT-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTHWEST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

MANY ROADS REMAIN CLOSED IN GRANT COUNTY AND A STATE OF
EMERGENCY IS IN EFFECT THERE AS THE COUNTY RECOVERS FROM HEAVY RAINS
ON THURSDAY AND THURSDAY EVENING. ANY ADDITIONAL HEAVIER RAINFALL
THIS AFTERNOON AND OVERNIGHT MAY EXACERBATE THESE FLOOD CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORKS SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS AGAIN MAY EXASPERATE
FLOODING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON INTO THIS
EVENING. IN ADDITION...ANY RAINFALL OR FLOODING REPORTS WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS

In the hours before

Local storm report, Jun 14, 3:14 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
314 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             2 W OELWEIN             42.68N 91.95W
06/14/2008  E0.75 INCH       FAYETTE            IA   TRAINED SPOTTER

            SPOTTER REPORTED THREE FOURTHS OF AN INCH SIZE HAIL 2
            MILES WEST OF OELWEIN.

&&

DTJ
Local storm report, Jun 14, 3:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
342 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             1 NW PLATTEVILLE        42.75N 90.49W
06/14/2008  M0.50 INCH       GRANT              WI   LAW ENFORCEMENT

&&

MW
Local storm report, Jun 14, 3:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
343 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             3 N PLATTEVILLE         42.78N 90.48W
06/14/2008  E0.75 INCH       GRANT              WI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 3/4 INCH SIZE HAIL 3 MILES NORTH
            OF PLATTEVILLE.

&&

DTJ
Local storm report, Jun 14, 3:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     EDGEWOOD                42.64N 91.40W
06/14/2008  M53.00 MPH       CLAYTON            IA   CO-OP OBSERVER

            SUSTAINED WINDS AROUND 35 MPH

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:48 PM CDTFlash Flood WarningARXGrant2 hr
Jun 14, 4:27 PM CDTSevere Thunderstorm WarningARXGrant48 min
Jun 14, 4:40 PM CDTSevere Thunderstorm WarningARXGrant35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.